What causes nausea and abdomninal pain with bloody stool and abdominal carmps?
User rating for this question
My stepdaughter started off with nausea and abdomninal pain and now is having bloody stools....two bloody stools....and cramping in her left side and upper abdomen area...she thinks the first night she had a fever.2 nights ago she thinks she had a fever.....she is still experiencing discomfort.....please advise ...
Posted Fri, 10 Jan 2014 in General Health
Answered by Dr. Shafi Ullah Khan 33 minutes later
Brief Answer: History of Gastrojejunostomy, Needs Workup Detailed Answer: hello there! Thank you for asking. I appreciate your concern for your step daughter's illness. I want you to know that cramping with bloody stools is usually an infection of gut which needs an antibiotic like ciprofloxacin and antispasmodics for crampings like phloroglucinols, and prokinetics like proclorperazine for nausea and some antipyretics BUT..... As your daughter had gastric bypassess for the adhesions and her gut is already compromised due to interventions and adhesions, so it makes the scenario a bit broad. Although the symptoms are classic for infectious/ idiopathic colitis. But it is better to be on the safer road by visiting the gastroenterologist as your daughter needs a complete detailed workup for Infection aetiology, Peptic ulcers, NSAIDs history, Colitis, IBS, Coagulopathy profile etc. She also needs to be cared for hydration and electrolytes and and resuscitation followed by localising the bleeding source and this is possible only in Gastro Intestinal facility under a monitoring eye of equipped Gastroenterologist. Hope you got what you were looking for. If you have any more queries please feel free to ask other wise i request you to kindly close the discussion and rate the answer as per your ecperience. Goo Luck and take some very good care of your daughter. May the odds be ever in your favour. Regards Dr. S Khan